Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 4, 2012Douglas County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 4, 2012, 7:27 PM EDT for Douglas County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 7:27 PM EDT (23:27 UTC)
Expired
Aug 4, 2012, 8:00 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA

County Douglas County, GA

The radar

The Atlanta radar (KFFC), 41 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
975 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WWUS82 KFFC 042327
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT SAT AUG 4 2012

GAZ031-042-043-050000-
727 PM EDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN PAULDING...CARROLL AND DOUGLAS COUNTIES UNTIL 800 PM EDT...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BILL ARP...MOVING NORTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PAULDING...CARROLL AND DOUGLAS COUNTIES THROUGH 800 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE BILL ARP...HANNAH...
FAIRPLAY...CHAPEL HILL...TREASURE LAKE...DOUGLASVILLE...WINSTON...
LAKE VAL-DO-MAR...VILLA RICA...BROWNSVILLE AND NEW GEORGIA. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3388 8477 3369 8464 3368 8466 3367 8465
      3362 8474 3363 8475 3358 8481 3354 8490
      3377 8503
TIME...MOT...LOC 2327Z 152DEG 7KT 3368 8482

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:55 PM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Aug 4, 2:55 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT SAT AUG 4 2012

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
PRECIPITABLE WATER REMAINS QUITE HIGH AND INSTABILITY REMAINS
MODERATE THROUGH THE FORECAST PERIOD. AT LEAST ISOLATED CONVECTION
IS POSSIBLE AT ANY TIME...HOWEVER CONVECTIVE COVERAGE WILL CONTINUE
TO SHOW A DIURNAL BIAS WITH BEST COVERAGE LATE EACH AFTERNOON
THROUGH EACH EVENING. SEVERE WEATHER POTENTIAL WILL REMAIN MARGINAL
AT BEST WITH HEAVY RAIN AND GUSTY WINDS THE BIGGEST THREAT.

OVERALL UPPER PATTERN REMAINS SLOWLY PROGRESSIVE THROUGH THE PERIOD.
WESTERN/CENTRAL U.S. UPPER RIDGE SLOWLY RETREATS WESTWARD AS A
SHALLOW TROUGH SWEEPS THROUGH THE GREAT LAKES. THIS ALLOWS ANOTHER
WEAK FRONT TO SAG INTO NORTH GEORGIA BY LATE SUNDAY AND KEEPS THE
FORECAST AREA IN WEAK...DIFFLUENT...NORTHWEST UPPER FLOW.

20

.LONG TERM /MONDAY THROUGH SATURDAY/...
MODELS ALL BRING THE COLD FRONT TO THE GA/TN BORDER MONDAY AND THEN IT
MEANDERS ACROSS NORTH GEORGIA FOR SEVERAL DAYS. WITH RELATIVELY HIGH
CAPES AND PRECIPITABLE WATERS AROUND 2+ INCHES...WILL INCREASE POPS
ON MONDAY TO LIKELY...EXCEPT FOR THE EXTREME SOUTHEAST PART OF THE
CWA WHERE INSTABILITY IS THE WEAKEST. NO OTHER CHANGES PLANNED FOR
THE REST OF THE LONG TERM...PREVIOUS LONG TERM DISCUSSION FOLLOWS...

PREVIOUS LONG TERM DISCUSSION...
/ISSUED AT 356 AM EDT SAT AUG 4 2012/
MODELS CONTINUE THE GENERAL PATTERN OF A BROAD TROUGH OVER THE
EASTERN STATES WITH THE UPPER RIDGE TO THE WEST. SEVERAL SHORT
WAVES MOVE THROUGH THIS TROUGH. BOTH GFS AND ECMWF INDICATE THAT A
FAIRLY STRONG WAVE WILL AFFECT THE CWA TUESDAY INTO
WEDNESDAY...AND UNSETTLED WEATHER CONTINUES BEYOND THAT INTO
FRIDAY. HAVE KEPT THE POPS IN THE GOOD CHANCE TO CHANCE RANGE FOR
THE FIRST HALF OF THE PERIOD...WITH A SLIGHT DECREASE IN POPS
TOWARD THE END OF THE WEEK. GFS HINTS AT SOME DECREASE IN MOISTURE
ACROSS NORTH GEORGIA BEGINNING ON FRIDAY AS A SURFACE BOUNDARY
SLIDES SOUTHWARD.

41/17

&&

.AVIATION...
18Z UPDATE...
PERSISTENT AREA OF IFR CEILINGS IS FINALLY LIFTING AND SCATTERING.
MOST AREAS ALREADY MVFR/VFR WITH ALL AREAS EXPECTED TO BE VFR BY
19Z...OUTSIDE OF SCATTERED CONVECTION. SAID CONVECTION WILL CONTINUE
TO INCREASE IN COVERAGE THROUGH 21Z...THEN BEGIN TO DECREASE IN
COVERAGE AGAIN AFTER 02Z. MVFR CEILINGS ARE EXPECTED TO RETURN BY
08-10Z MOST AREAS WITH LOCAL TO SCATTERED IFR CEILINGS POSSIBLE
BETWEEN 10Z AND 14Z. ALL AREAS EXPECTED TO IMPROVE INTO VFR
CONDITIONS BY 18Z TOMORROW. WINDS WILL REMAIN EAST TO SOUTHEAST
BETWEEN 4-8KT THROUGH 00Z...DECREASING TO 4KT OR LESS THROUGH 14Z...
THEN INCREASING ONCE AGAIN TO 4-8KT.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON MOST ELEMENTS.
HIGH ON WIND DIRECTION AND SPEED.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  88  71  91 /  60  40  40  70
ATLANTA         73  88  73  91 /  60  40  40  70
BLAIRSVILLE     68  85  68  84 /  60  50  40  60
CARTERSVILLE    69  89  70  91 /  60  40  40  60
COLUMBUS        75  90  73  92 /  50  50  30  70
GAINESVILLE     71  87  72  89 /  60  40  40  70
MACON           73  90  72  92 /  50  50  40  70
ROME            70  89  71  91 /  60  40  40  60
PEACHTREE CITY  70  88  71  91 /  60  40  40  70
VIDALIA         74  90  74  93 /  40  60  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 4, 4:43 AM EDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 AM EDT SAT AUG 4 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
443 AM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED TODAY AND TONIGHT WITH ISOLATED
SEVERE POSSIBLE.

.SYNOPSIS...
A MOIST AIR MASS WILL PERSIST OVER GEORGIA THROUGH TONIGHT WHILE
A WEAK TROUGH REMAINS OVER THE STATE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY SEVERE STORM WILL BE DAMAGING WINDS...LARGE
HAIL AND FREQUENT LIGHTNING. LOCALLY HEAVY RAIN IS ALSO POSSIBLE
WITH ANY THUNDERSTORM THAT DEVELOPS.

.DISCUSSION...
ABUNDANT MOISTURE AND WEAK IMPULSES ALOFT WILL COMBINE WITH
DAYTIME HEATING AND MODERATE INSTABILITY...PRODUCING SCATTERED TO
NUMEROUS THUNDERSTORMS TODAY AND TONIGHT. WITH CAPES INCREASING
TO 1500 TO 2000 THIS AFTERNOON...AN ISOLATED SEVERE THUNDERSTORM IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
WITH MOISTURE REMAINING IN PLACE ACROSS THE AREA...SCATTERED
THUNDERSTORMS WILL BE POSSIBLE EACH DAY. LOW PRESSURE MAY FORM
OVER THE STATE TUESDAY INTO WEDNESDAY...INCREASING THE
THUNDERSTORM CHANCES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 4, 2:43 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EDT SAT AUG 4 2012

GAZ019-041945-
243 PM EDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FLOYD COUNTY UNTIL
345 PM EDT...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS OVER FLOYD COUNTY...MOVING NORTH AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
FLOYD COUNTY...INCLUDING AREAS AROUND CAVE SPRING...LINDALE...ROME...
COOSA...SHANNON...PINSON...ARMUCHEE AND EVERETT SPRINGS.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3428 8539 3438 8533 3443 8518 3458 8511
      3459 8508 3455 8506 3454 8509 3447 8509
      3446 8511 3443 8509 3441 8511 3439 8501
      3422 8503 3421 8505 3410 8504 3408 8542
      3429 8546
TIME...MOT...LOC 1843Z 163DEG 4KT 3429 8525
Special weather statement, Aug 4, 3:11 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT SAT AUG 4 2012

GAZ030-042000-
311 PM EDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK COUNTY UNTIL
400 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CEDARTOWN...MOVING SOUTHEAST AT 10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
POLK COUNTY...INCLUDING AREAS AROUND ETNA...ESOM HILL...CEDARTOWN AND
FISH CREEK. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3408 8541 3408 8526 3410 8525 3410 8517
      3408 8516 3409 8513 3406 8508 3390 8523
      3390 8537 3392 8540 3406 8543
TIME...MOT...LOC 1911Z 308DEG 7KT 3405 8532
Special weather statement, Aug 4, 3:57 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT SAT AUG 4 2012

GAZ019-030-042030-
357 PM EDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK AND FLOYD
COUNTIES UNTIL 430 PM EDT...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CAVE SPRING. THE THUNDERSTORM WAS NEARLY
STATIONARY.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
POLK AND FLOYD COUNTIES...INCLUDING AREAS AROUND CEDARTOWN...ETNA AND
CAVE SPRING. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3427 8536 3414 8509 3391 8531 3397 8541
      3414 8544
TIME...MOT...LOC 1957Z 123DEG 1KT 3406 8533
Special weather statement, Aug 4, 5:02 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT SAT AUG 4 2012

GAZ030-041-042145-
502 PM EDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK AND HARALSON
COUNTIES UNTIL 545 PM EDT...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FELTON...MOVING NORTH AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
POLK AND HARALSON COUNTIES...INCLUDING AREAS AROUND BUCHANAN...
FELTON...ANTIOCH...ESOM HILL...FISH CREEK...ETNA AND CEDARTOWN.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3408 8526 3410 8525 3410 8516 3408 8516
      3408 8512 3379 8515 3379 8537 3386 8539
      3408 8542
TIME...MOT...LOC 2101Z 179DEG 5KT 3395 8528
Special weather statement, Aug 4, 7:18 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT SAT AUG 4 2012

GAZ023-025-035-042345-
718 PM EDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BARROW...HALL AND
JACKSON COUNTIES UNTIL 745 PM EDT...

AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PENDERGRASS...MOVING NORTHWEST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BARROW...HALL
AND JACKSON COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE COUNTY LINE...WINDER...STATHAM...RUSSELL...
ARCADE...JEFFERSON...HOSCHTON...BRASELTON...PENDERGRASS...CHATEAU
ELAN...THOMPSONS MILL...TALMO...ROAD ATLANTA-LANIER
SPEEDWAY...CANDLER AND CHESTNUT MOUNTAIN. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3403 8346 3393 8366 3409 8384 3412 8382
      3411 8386 3420 8396 3437 8375
TIME...MOT...LOC 2318Z 140DEG 18KT 3410 8367
Special weather statement, Aug 4, 7:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT SAT AUG 4 2012

GAZ031-042-043-050000-
727 PM EDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN PAULDING...CARROLL AND DOUGLAS COUNTIES UNTIL 800 PM EDT...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BILL ARP...MOVING NORTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PAULDING...CARROLL AND DOUGLAS COUNTIES THROUGH 800 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE BILL ARP...HANNAH...
FAIRPLAY...CHAPEL HILL...TREASURE LAKE...DOUGLASVILLE...WINSTON...
LAKE VAL-DO-MAR...VILLA RICA...BROWNSVILLE AND NEW GEORGIA. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3388 8477 3369 8464 3368 8466 3367 8465
      3362 8474 3363 8475 3358 8481 3354 8490
      3377 8503
TIME...MOT...LOC 2327Z 152DEG 7KT 3368 8482

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:17 PM EDTSpecial Weather StatementFFCGreene43 min
Aug 3, 8:32 PM EDTSpecial Weather StatementFFCHenry28 min
Aug 3, 8:46 PM EDTSpecial Weather StatementFFCHall44 min
Aug 3, 8:55 PM EDTSpecial Weather StatementFFCPike50 min
Aug 3, 9:10 PM EDTSpecial Weather StatementFFCJohnson50 min
Aug 3, 9:31 PM EDTSpecial Weather StatementFFCSpalding44 min
Aug 3, 9:49 PM EDTSpecial Weather StatementFFCHall41 min
Aug 3, 10:05 PM EDTSpecial Weather StatementFFCJefferson40 min
Aug 4, 12:34 AM EDTSpecial Weather StatementFFCPutnam26 min
Aug 4, 1:00 AM EDTSpecial Weather StatementFFCHancock, Putnam30 min
Aug 4, 2:43 PM EDTSpecial Weather StatementFFCFloyd62 min
Aug 4, 3:11 PM EDTSpecial Weather StatementFFCPolk49 min
Aug 4, 3:57 PM EDTSpecial Weather StatementFFCPolk33 min
Aug 4, 5:02 PM EDTSpecial Weather StatementFFCHaralson, Polk43 min
Aug 4, 7:18 PM EDTSpecial Weather StatementFFCBarrow, Jackson27 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.